MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. NEXIVA DIFFUSICS 20G X 1.25 IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. NEXIVA DIFFUSICS 20G X 1.25 IN; INTRAVASCULAR CATHETER
Catalog Number 383593
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the nexiva diffusics 20g x 1.25 in connector came apart from the tubing during use while inserting the catheter.The following information was provided by the initial reporter: "nurse was inserting the iv catheter and entire end/connector of the catheter came apart form the tubing.".
 
Additional Manufacturer Narrative
Investigation summary: a device history review was conducted for lot number 9031584.Our records show that this is the only instance of this issue occurring in this production batch.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.Additionally our quality engineers evaluation found the submitted device to have a proper application of adhesive to the tubing-adapter- junction.Although our team was unable to identify any abnormalities in the adhesive application it is currently believed that an inadequate amount of adhesive was applied to the tubing-adapter- junction which resulted in a weaker than expected bond.The most likely root cause for such an event is improper set up of the manufacturing equipment.To address this issue our facility has issued a quality alert to the production staff.
 
Event or Problem Description

Brand Name
NEXIVA DIFFUSICS 20G X 1.25 IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key8961612
Report Number9610847-2019-00550
Device Sequence Number2559872
Product Code FOZ
UDI-Device Identifier30382903835936
UDI-Public30382903835936
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number383593
Device Lot Number9031584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;